MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 112227
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During surgery, the robot had to be re-registered prior to cuts being made.After re- registration occurred, the robot passed the check point and we proceeded to cuts.While the surgeon was making the distal femoral cut, the robot kept cutting out, and then made a deeper cut than planned.The surgeon abandoned using the robot and switched to manual.Upon investigation, it was noticed that the tab that locks the base array in place had broken off and the base array was spinning in the mount.See pictures.Case type: tka.Surgery was not completed robotically.
 
Event or Problem Description
During surgery, the robot had to be re-registered prior to cuts being made.After re- registration occurred, the robot passed the check point and we proceeded to cuts.While the surgeon was making the distal femoral cut, the robot kept cutting out, and then made a deeper cut than planned.The surgeon abandoned using the robot and switched to manual.Upon investigation, it was noticed that the tab that locks the base array in place had broken off and the base array was spinning in the mount.See pictures.Case type: tka surgery was not completed robotically.
 
Additional Manufacturer Narrative
During surgery, the robot had to be re-registered prior to cuts being made.After re-registration occurred, the robot passed the check point and we proceeded to cuts.While the surgeon was making the distal femoral cut, the robot kept cutting out, and then made a deeper cut than planned.The surgeon abandoned using the robot and switched to manual.Upon investigation, it was noticed that the tab that locks the base array in place had broken off and the base array was spinning in the mount.See pictures.Case type: tka surgery was not completed robotically.Product evaluation and results: visual inspection shows the locking pin on the rio base array is broken.See attached image.Product history review: review of the device history records indicate: 50 devices were manufactured and accepted into final stock on (b)(6) 2018.46 devices were manufactured and accepted into final stock on 05/02/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n (b)(6), lot number 19310118 shows two additional complaints related to the failure in this investigation.Conclusions: the event was confirmed.

Brand Name
ARRAY- RIO BASE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9528267
Report Number3005985723-2019-00922
Device Sequence Number16820055
Product Code OLO
UDI-Device Identifier00848486017446
UDI-Public00848486017446
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number112227
Device Catalogue Number112227
Device Lot Number19310118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR